MAUDE Adverse Event Report: COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Catalog Number VRS-6.0-90
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, during retrieval of an unknown inferior vena cava filter, a cloversnare 4-loop vascular retriever's snare "broke".Access was obtained in the right internal jugular vein.Advancement of the sheaths/device was difficult due to scarring and tough skin at the insertion site, resulting from multiple previous interventions at the location.The filter hook was snared and secured with the clover snare.While advancing the coaxial sheaths over the filter, the snare broke and tension on the filter hook was lost before the filter was completely inside the sheaths.The sheaths were pulled back, and the filter was re-exposed in the vena cava.The entire device was then removed and a new retrieval set was opened.The procedure had to be started over, resulting in an additional needle stick for access; however, there was no harm to the patient.The procedure was completed successfully.Upon return and initial evaluation of the device, the pin vise/torque device was separated from the snare.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.There has been no report of any adverse effects to the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation = rt h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 15mar2024.Another manufacturer's filter that was being removed and the filter had been in place for one year.The feet/legs of the filter were "mildly" embedded in the caval wall.The filter was easily snared but difficult to collapse in the sheath.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, during retrieval of another manufacturer¿s inferior vena cava filter, which had been in place for one year, a cloversnare 4-loop vascular retriever's snare "broke".Access was obtained in the right internal jugular vein.Advancement of the sheaths/device was difficult due to scarring and tough skin at the insertion site, resulting from multiple previous interventions at the location.The feet/legs of the filter were "mildly" embedded in the caval wall.The filter hook was easily snared and secured with the clover snare; however, the filter was difficult to collapse in the sheath.While advancing the coaxial sheaths over the filter, the snare broke and tension on the filter hook was lost before the filter was completely inside the sheaths.The sheaths were pulled back, and the filter was re-exposed in the vena cava.The entire device was then removed, and a new retrieval set was opened.The procedure had to be started over, resulting in an additional needle stick for access; however, there was no harm to the patient.The procedure was completed successfully.Upon return and initial evaluation of the device, the pin vise/torque device was separated from the snare.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.There has been no report of any adverse effects to the patient.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The torque driver/pin vise was not attached to the vrs.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿if at any time during the procedure, the distance between the pin vise and the clear y-fitting changes, the screw at the top of the clear y-fitting should be further tightened.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A containment was initiated for this lot out of an abundance of caution; however, the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field, as no relevant non-conformances or additional complaints were noted on the lot.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design, contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18895913
Report Number1820334-2024-00330
Device Sequence Number20435736
Product Code MMX
UDI-Device Identifier10827002530086
UDI-Public(01)10827002530086(17)260712(10)15555195
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Catalogue NumberVRS-6.0-90
Device Lot Number15555195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer03/15/2024
06/20/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/04/2024
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGON OPTION
Patient Age18 YR
Patient SexFemale